Hail, Roger Mills
- When
- June 23, 1:10 AM CST
- Where
- Roger Mills County, 3.06 mi SW of Cheyenne
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.580, -99.710
Several rounds of thunderstorms associated with a cold front produced reports of wind and hail on the 23rd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Several rounds of thunderstorms associated with a cold front produced reports of wind and hail on the 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 7:51 PM CST, 5 hours 19 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
851 PM CDT Sat Jun 22 2019
.UPDATE...
Decreased the chance of showers and thunderstorms until late
tonight/early Sunday morning.
&&
.DISCUSSION...
Thunderstorms have not been too organized across Oklahoma today.
Many thunderstorms have been more the "pulse" variety. Effective
bulk shear and instability/MLCAPE have been weaker than forecast,
which may explain the tempered convection.
With respect to instability, the mid-level lapse rates on the 00Z
KOUN sounding were weaker than recent days. These lapse rates may
been modulated by the remnant MCV that moved in from north Texas
earlier today. There was some convective inhibition on the 00Z
sounding as well.
There is still a reasonable chance that storms across eastern
Colorado may organized into an MCS that could affect northern
Oklahoma with a primary threat for damaging wind gusts. The
boundary/remnants from this convection may serve as a focal point
for convection tomorrow.
Mahale
&&
.PREV DISCUSSION... /issued 627 PM CDT Sat Jun 22 2019/
DISCUSSION...
00Z TAFs.
AVIATION...
A convectively-induced mid/upper-level disturbance over southeast
Oklahoma will continue to affect TSRA development across Oklahoma and
north Texas, enhancing it over eastern Oklahoma, and limiting it
over central Oklahoma this evening. Meanwhile, a surface front over
northwest Oklahoma will be a focus for TSRA development through the
period. The front will begin to move southeast as a cold front
overnight, and should be nearing I-44 around the prime TSRA
development time tomorrow (about 20-22Z). Expect low (low MVFR level)
clouds near the front and also across the area near/east of KSPS-
KPNC late tonight and Sunday morning.
PREV DISCUSSION... /issued 338 PM CDT Sat Jun 22 2019/
DISCUSSION...
Convection is increasing slowly across our southeast counties,
and is yet to develop in the northwest as of midafternoon. The
southeastern showers and storms are associated with an MCV that
is moving slowly north-northeast from the Dallas/Fort Worth area.
In the northwest, storms are expected to develop near and
southeast of a nearly stationary front.
Instability is quite strong, so wherever surface-based storms can
develop, they will be able to intensify quickly. Vertical wind
shear varies across the region. It should be easily sufficient
for severe storms over the northwest half of our forecast area,
given the amount of instability, but will be less supportive in
the southeast. Locally-enhanced shear in the circulation of the
MCV may be an exception.
The northwest convection is expected to merge into an MCS
overnight, mainly affecting the northern half of Oklahoma, but
scattered storms are likely to form outside this system on
various outflow boundaries that should be in place by tonight.
Sunday looks like a near-repeat, although with the front probably
close to I-44 by the time of primary convective development.
Therefore, the highest probability of storms Sunday afternoon and
evening is across the southeast half of our forecast area.
Since heavy rain is expected with many of the storms, and since
some training appears likely, especially this
afternoon/evening/overnight, we have retained the existing Flood
Watch...and expanded it to the southeast. From roughly I-44 and
east, the watch will go through 12Z (7 am CDT) on Monday, while
the rest of the watch is currently set to expire 24 hours earlier.
After Sunday's storms, upper-level ridging sets in. This will
result in much lower chances of showers and thunderstorms through
the rest of the week.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 88 62 84 / 30 70 50 10
Hobart OK 71 92 62 87 / 20 40 30 10
Wichita Falls TX 75 92 67 87 / 20 60 50 20
Gage OK 63 83 54 85 / 50 20 20 0
Ponca City OK 69 85 62 83 / 60 60 40 10
Durant OK 75 87 69 85 / 20 50 80 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ019-020-023>032-
038>048-050>052.
Flood Watch until 7 AM CDT Sunday for OKZ005>008-011>013-017-018.
TX...Flood Watch through Monday morning for TXZ090.
&&
26/10Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 933 PM CDT Sat Jun 22 2019 OKZ004>048-050>052-TXZ083>090-240245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 933 PM CDT Sat Jun 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Late tonight, thunderstorms could move into the area from the area from the west. If this occurs, strong to potentially damaging winds would be possible, especially across northern, western, and possibly central Oklahoma. .Heavy Rain and Flooding... Heavy rain will be a concern with the showers and thunderstorms that occur through the night. Flash flooding and river flooding could be possible in some areas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for severe weather operations during the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Showers and thunderstorms are expected to be ongoing Sunday morning. Heavy rain will be the primary concern early Sunday. Severe storms will be likely again Sunday afternoon and evening with an Enhanced Risk across western north Texas and all but northwest parts of Oklahoma. There is uncertainty Sunday due to the effects of storms Saturday night. However, severe storms are likely with very large hail and damaging winds. .Heavy Rain and Flooding... Heavy rain Sunday could lead to flash flooding and river flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
116 AM CDT Sun Jun 23 2019
OKZ014-021-230645-
Roger Mills OK-Beckham OK-
116 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR southern Roger Mills and
northwestern Beckham Counties Until 145 AM CDT...
AT 114 AM CDT, a strong thunderstorm was located 5 miles south of
Reydon, moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3569 10000 3584 9965 3572 9938 3569 9938
3527 10000
TIME...MOT...LOC 0614Z 232DEG 36KT 3557 9993
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 209 AM CDT Sun Jun 23 2019 OKZ004-230745- Harper OK- 209 AM CDT Sun Jun 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR western Harper County Until 245 AM CDT... AT 206 AM CDT, strong thunderstorms were along a line extending from 3 miles southwest of Englewood to 6 miles northeast of Slapout, moving east at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts over 50 MPH... Locations impacted include... Laverne, Buffalo and Rosston. LAT...LON 3700 9953 3669 9960 3662 10000 3700 10000 TIME...MOT...LOC 0706Z 251DEG 36KT 3700 10002 3668 10003 WR
The Altus AFB radar (KFDR), 151 km away, was scanning. The volume nearest the first event began at 07:09 UTC.
5 hail, 3 thunderstorm wind, 2 flood, 1 flash flood. Local standard time, as filed.
Sheet metal outbuilding destroyed near Deer Creek. Time estimate from radar.
Water over a portion of Highway 58.
Curb to curb flooding in normally flood prone area near OU campus.
Three inch tree limbs and utility poles broken.
Cars stranded, roads closed near and just west of Ada.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839087, 839088, 839089, 839090, 839091, 839093, 839094, 839095, 839099, 839100, 839101.